MAUDE Adverse Event Report: MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 978a128, lot#: va27qup, implanted: (b)(6) 2020, explanted:(b)(6) 2020, product type: lead.Other relevant device(s) are: product id: 978a128, serial/lot #: (b)(4), ubd: 09-feb-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from multiple sources (patient, manufacturer representative, healthcare provider) regarding a patient who was implanted with an implantable neurostimulator (ins).The patient reported significant pain right after surgery in their left buttocks/sciatic nerve, that goes down their leg.This occurred before any therapy had been turned on.The healthcare professional (hcp) gave them some extra numbing medicine post surgery and then some pain meds to go home with.The device had since been turned up on (b)(6) 2020 and the patient said that their pain was still there as of (b)(6) 2020, but not related to the device now being turned on.Surgical intervention was planned to occur on (b)(6) 2020.There were no device issues reported, and no further patient complications reported at this time.Additional information was received from a manufacturer representative (rep).The rep reported that the patient did have some sciatic nerve issue on their left side prior to implant.They had tried turning the device off and then back on.On (b)(6) 2020 the patient reported that the pain was now positional and that it had improved, but had not gone away.It was unknown at the time whether surgical intervention would be taken to remove the device, but it would be determined on (b)(6) 2020 on their scheduled surgery date for their stage 2 procedure.Additional information was received from a manufacturer representative (rep).The rep reported that the patient's pain got better as time went on.However, the physician decided to move the lead to the other side and place the battery all on the right side to avoid the left side altogether due to the patient's sciatic pain on their left side.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key10750642
Report Number2182208-2020-02555
Device Sequence Number11244394
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Device Lot NumberNLM357172N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight56